Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 54, NWS New Orleans, LA

December 19, 2012

NWS New Orleans, LA issued this small craft advisory at Dec 19, 2012, 3:08 PM CST. It took effect at Dec 21, 2012, 9:00 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2012, 3:08 PM CST (21:08 UTC)
In effect from
Dec 21, 2012, 9:00 AM CST
Expired
Dec 21, 2012, 12:00 PM CST
In force
3 hr
Issued by
NWS New Orleans, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 12:46 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Dec 19, 12:46 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1246 PM CST WED DEC 19 2012

AVIATION...
...18Z TAF ISSUANCE...
VFR CONDITIONS ARE EXPECTED AT ALL TAF AIRPORTS THE REMAINDER OF
TODAY...THEN LOW LEVEL MOISTURE FROM SOUTHERLY WINDS WILL BRING
LOWER CIGS TONIGHT. CONDITIONS SHOULD DETERIORATE TO MVFR THEN
IFR DURING THE EVENING AND OVERNIGHT HOURS. SCATTERED TO NUMEROUS
SHRA AND ISOLATED TSRA ARE EXPECTED AHEAD OF THE COLD FRONT LATE
TONIGHT AND THURSDAY MORNING...MAINLY 08-12Z FROM KMCB- KBTR...AND
11-16Z ELSEWHERE. A FEW STORMS COULD PRODUCE STRONG WIND GUSTS 30
TO 40 KNOTS. NORTHWEST WINDS BEHIND THE FRONTAL PASSAGE COULD
INCREASE TO 15 TO 20 KNOTS AT MOST AIRPORTS AT 14Z...20 TO 27 KNOT
AT MSY AND NEW. 18

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM WEDNESDAY TO 3 PM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     GALE WATCH FROM 3 PM THURSDAY TO 5 AM FRIDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...GALE WATCH FROM 3 PM THURSDAY TO 5 AM FRIDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 9 PM WEDNESDAY TO 3 PM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Dec 19, 12:58 PM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1258 PM CST WED DEC 19 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-200700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1258 PM CST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A
COLD FRONT MOVES THROUGH THE AREA. THERE IS A SLIGHT RISK OF
SEVERE STORMS NORTH AND WEST A TYLER TOWN MISSISSIPPI TO BATON
ROUGE LINE. THE MAIN THREAT IS DAMAGING WINDS FROM STORMS.

SOUTH WINDS ARE EXPECTED TO INCREASE ON THE COASTAL WATERS THIS
EVENING AND OVERNIGHT. AS A RESULT...SMALL CRAFT ADVISORY HAS BEEN
ISSUED FOR HAZARDOUS WINDS WEST OF THE MISSISSIPPI RIVER THIS
EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AROUND THE FRONTAL PASSAGE WILL STRENGTHEN SIGNIFICANTLY
OVER THE COASTAL WATERS...WITH SEAS RESPONDING ACCORDINGLY
THURSDAY THROUGH FRIDAY MORNING. A GALE WATCH IS IN EFFECT. WHILE
SMALL CRAFT ADVISORY IS EXPECTED...ITS POSSIBLE THAT A GALE
WARNING WILL BE ISSUED. THE STRONGEST WINDS ARE EXPECTED THURSDAY
NIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE CHRISTMAS
EVE AND CHRISTMAS DAY. A FEW STORMS MAY BE STRONG WITH GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...BE
PREPARED FOR THE POSSIBILITY OF CHANGES IN THE FORECAST.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 3:42 AM CSTGale WatchLIX11 hr
Dec 19, 10:10 AM CSTSmall Craft AdvisoryLIX47 hr
Dec 19, 3:08 PM CSTGale WarningLIX42 hr
Dec 19, 3:24 PM CSTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more36 hr

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.